Alert archive / Nevada / Special Weather Statements in 2012
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at Apr 22, 2012, 10:21 PM PDT. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2012, 10:21 PM PDT (05:21 UTC)
- Expired
- Apr 22, 2012, 11:00 PM PDT
- In force
- 39 min
- Issued by
- NWS Elko, NV
The radar
The Elko radar (KLRX), 53 km from the middle of the area, began a volume at 05:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 5.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3936 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
349
WWUS85 KLKN 230521
SPSLKN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1021 PM PDT SUN APR 22 2012
NVZ030-036-230600-
HUMBOLDT COUNTY NV-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY
NV-
1021 PM PDT SUN APR 22 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LANDER AND SOUTHEASTERN
HUMBOLDT COUNTIES UNTIL 1100 PM PDT...
AT 1017 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
WINNEMUCCA TO 22 MILES SOUTHWEST OF VALMY...AND MOVING NORTHEAST AT
25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING. AREAS OF BLOWING DUST WILL LOCALLY
REDUCE VISIBILITY.
* LOCATIONS IMPACTED INCLUDE...
WINNEMUCCA...
GOLCONDA...
TRENTON CANYON MINE...
LONE TREE MINE AND VALMY...
INTERSTATE 80 FROM WINNEMUCCA TO VALMY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 4060 11696 4043 11734 4045 11735 4053 11731
4067 11731 4068 11761 4076 11766 4084 11766
4085 11773 4109 11790 4129 11745
TIME...MOT...LOC 0520Z 240DEG 20KT 4106 11774 4053 11736
$$
TURNERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Apr 22, 6:34 PM PDT, 3 hours 47 minutes earlier.
Area forecast discussion, Apr 22, 6:34 PM PDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 634 PM PDT SUN APR 22 2012 .SYNOPSIS...STRONG HIGH PRESSURE WILL CONTINUE TO BRING UNSEASONABLY WARM AFTERNOONS WITH RECORD BREAKING TEMPERATURES AGAIN ON MONDAY. ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP OVER NORTHERN NEVADA SUNDAY THROUGH WEDNESDAY. A LOW PRESSURE SYSTEM WILL BRING SHOWERS AND COOLER TEMPERATURES THURSDAY AND FRIDAY. && .UPDATE...LOW LEVEL CONVERGENCE IN AN UNSTABLE AIRMASS PRODUCING ISOLATED THUNDERSTORMS OVER MOST OF THE NORTHERN CWA THIS EVENING. THUS...BUMPED POPS SLIGHTLY OVER THIS AREA. EXPECT TSTMS TO DIMINISH LATER THIS EVENING AFTER SUNSET. && .PREV DISCUSSION... /ISSUED AT 301 PM / SHORT TERM...TONIGHT THROUGH WEDNESDAY. ISOLATED TO SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS EASTERN NV THIS AFTERNOON WITH THE MOST ACTIVITY ACROSS EASTERN ELKO COUNTY. ON MONDAY THE FOCUS OF ACTIVITY WILL BE ACROSS NORTHERN NEVADA...PRIMARILY NORTH OF INTERSTATE 80...AS DRIER AIR MOVES IN FROM THE SOUTH ACROSS CENTRAL NV. THE HIGHEST PROBABILITIES WILL BE ACROSS THE NORTHWEST PORTION OF THE FORECAST AREA AS OFFSHORE UPPER LOW EDGES CLOSER TO THE COAST PROVIDING MORE MOISTURE TO NORTHWEST NEVADA AND SOME LIFT DUE TO EMBEDDED IMPULSES IN THE FLOW ALOFT. NOT MUCH IN THE WAY OF PRECIPITATION FROM THESE STORMS AS BASES WILL BE 10K FEET OR HIGHER AND PRECIPITABLE WATER VALUES ONLY .50 TO .60 INCH. LEFT ISOLATED RAIN SHOWERS ACROSS THE NORTHWEST PORTION OF THE FORECAST AREA MONDAY NIGHT AS A SHORT WAVE WILL MOVE ACROSS THIS AREA AND WITH SUFFICIENT MOISTURE IT COULD WRING OUT A LITTLE PRECIPITATION. ON TUESDAY PRETTY MUCH THE SAME SCENARIO WITH ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE FAR NORTH WITH THE FOCUS OVER HUMBOLDT COUNTY WHERE BEST MOISTURE AND LIFT WILL OCCUR DUE TO INFLUENCE OF OFFSHORE UPPER LOW. WEDNESDAY WILL BE ABOUT THE SAME AS TUESDAY WITH ISOLATED TO SCATTERED SHOWERS OVER THE WESTERN PORTION OF THE FORECAST AREA. STORMS WILL BE A LITTLE WETTER TUESDAY AND WEDNESDAY AS PRECIPITABLE WATER INCREASES TO 2/3-3/4 INCH AND CLOUD BASES DESCENT TO 6K-7K. LONG TERM...WEDNESDAY NIGHT THROUGH NEXT SUNDAY. UPPER LEVEL RIDGE BREAKS DOWN OVER THE WESTERN CONUS...WITH A MOIST PACIFIC TROUGH BRINGING MUCH NEEDED RAIN THURSDAY INTO FRIDAY. FORECAST CONFIDENCE IS ABOVE AVERAGE AS MODELS ARE IN GOOD AGREEMENT ON THE 500MB HEIGHT FIELDS OF THE NEXT SYSTEM TO IMPACT THE GREAT BASIN. TEMPS WILL RUN NEAR AVG...WITH ABOVE AVERAGE PRECIP EXPECTED THIS PERIOD. WEDNESDAY NIGHT INTO THURSDAY WILL BE UNSETTLED WITH A WIDESPREAD SOAKING RAIN EXPECTED FOR THE MAJORITY OF THE FORECAST AREA. MODELS ARE STILL STRUGGLING A LITTLE ON HOW A NEGATIVE TILTED 500MB SHORTWAVE TROUGH OFF THE SOUTHERN CALI COAST WILL PHASE WITH A LARGER 500MB PACIFIC NORTHWEST TROUGH. THE GFS IS A LITTLE MORE PROGRESSIVE AND KICKS A LOT OF THE SUB-TROPICAL MOISTURE ASSOCIATED WITH THE SOUTHERN TROUGH SOUTH OF THE REGION. THE ECMWF IS A LITTLE SLOWER AND WRAPS MOST OF THIS MOISTURE INTO CENTRAL NV. THE GEM/GFS/ECMWF ARE ALL STILL VERY ROBUST ON QPF AMOUNTS IN THE 25-.75" RANGE...WITH SOME OF THE HIGHER TERRAIN AMOUNTS OVER AN 1" EXPECTED FOR THE PERIOD FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. COLDER AIR WILL MOVE IN ALOFT DURING THE DAY ON THURSDAY...WITH SNOW LEVELS DROPPING TO 7500FT...ALLOWING RAIN TO CHANGE OVER TO SNOW ACROSS THE HIGHER ELEVATIONS. NO REAL IMPACTS ARE EXPECTED WITH SNOWFALL AT THIS TIME WITH ONLY THE HIGHEST MOUNTAIN PASSES ALONG I-80 AND US 50 SEEING WET SNOWFLAKES. A FEW SCATTERED RAIN SHOWERS EXPECTED ON FRIDAY AS THE UPPER-LEVEL 500MB LOW BEGINS TO PULL OUT...WITH COOL NORTHWEST FLOW AND DRIER WEATHER EXPECTED BY NEXT WEEKEND. AVIATION...VFR CONDITIONS EXPECTED OVER THE NEXT 24HRS WITH HIGH PRESSURE AT ALL LEVELS CENTERED OVER THE GREAT BASIN. THERE WILL BE A 20% CHANCE OF TSTMS ON STATION OR IN THE VICINITY OF KEKO/KELY THROUGH 03Z...BEFORE DIMINISHING TONIGHT. AFTERNOON CONVECTION FOCUS IS EXPECTED TO SHIFT FURTHER WEST AND NORTH TOMORROW...WITH KWMC/KEKO HAVING THE BEST CHANCE. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 87/91/95/95
In the hours before
Special weather statement, Apr 22, 5:50 PM PDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 550 PM PDT SUN APR 22 2012 NVZ030-036-230115- HUMBOLDT COUNTY NV-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- 550 PM PDT SUN APR 22 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LANDER AND EXTREME SOUTHEASTERN HUMBOLDT COUNTIES UNTIL 615 PM PDT... AT 542 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 19 MILES SOUTHWEST OF BATTLE MOUNTAIN...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... PHOENIX MINE... && LAT...LON 4067 11709 4051 11687 4032 11716 4045 11733 TIME...MOT...LOC 0050Z 220DEG 10KT 4046 11717 DD
Special weather statement, Apr 22, 6:24 PM PDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 624 PM PDT SUN APR 22 2012 NVZ030-036-230215- HUMBOLDT COUNTY NV-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- 624 PM PDT SUN APR 22 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LANDER AND EXTREME SOUTHEASTERN HUMBOLDT COUNTIES UNTIL 715 PM PDT... AT 617 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF BATTLE MOUNTAIN...MOVING NORTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. AREAS OF BLOWING DUST AND REDUCED VISIBILITY ARE EXPECTED. * LOCATIONS IMPACTED INCLUDE... BATTLE MOUNTAIN... ARGENTA... INTERSTATE 80 BETWEEN VALMY AND ARGENTA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4084 11709 4070 11670 4043 11701 4052 11724 TIME...MOT...LOC 0123Z 207DEG 13KT 4061 11705 TURNER
Special weather statement, Apr 22, 7:17 PM PDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 717 PM PDT SUN APR 22 2012 NVZ030-031-036-230300- HUMBOLDT COUNTY NV-NORTHERN ELKO COUNTY NV-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- 717 PM PDT SUN APR 22 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LANDER... NORTHWESTERN EUREKA...WESTERN ELKO AND EXTREME SOUTHEASTERN HUMBOLDT COUNTIES UNTIL 800 PM PDT... AT 713 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS FROM 10 MILES NORTH OF BATTLE MOUNTAIN TO 20 MILES SOUTHEAST OF MIDAS...MOVING NORTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. SMALL HAIL UP TO DIME SIZE IS EXPECTED FROM THE STRONGEST CELLS. AREAS OF BLOWING DUST WILL LOCALLY REDUCE VISIBILITY. * LOCATIONS IMPACTED INCLUDE... RURAL NORTHEASTERN LANDER COUNTY... RURAL WESTERN ELKO COUNTY... RURAL NORTHWESTERN EUREKA COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4120 11648 4095 11625 4066 11690 4083 11708 TIME...MOT...LOC 0214Z 241DEG 14KT 4085 11674 TURNER
Special weather statement, Apr 22, 8:26 PM PDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 826 PM PDT SUN APR 22 2012 NVZ031-036-038-230415- NORTHERN ELKO COUNTY NV-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHWEST ELKO COUNTY NV- 826 PM PDT SUN APR 22 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN EUREKA AND CENTRAL ELKO COUNTIES UNTIL 915 PM PDT... AT 819 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS NEAR TUSCARORA. STORMS ARE MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. AREAS OF BLOWING DUST WILL REDUCE VISIBILITY AT TIMES. * LOCATIONS IMPACTED INCLUDE... TUSCARORA... STATE HIGHWAYS 225 AND 226... RURAL CENTRAL ELKO COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4163 11552 4121 11527 4089 11645 4132 11669 TIME...MOT...LOC 0324Z 252DEG 30KT 4127 11604 TURNER
Special weather statement, Apr 22, 10:21 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1021 PM PDT SUN APR 22 2012
NVZ030-036-230600-
HUMBOLDT COUNTY NV-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY
NV-
1021 PM PDT SUN APR 22 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LANDER AND SOUTHEASTERN
HUMBOLDT COUNTIES UNTIL 1100 PM PDT...
AT 1017 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
WINNEMUCCA TO 22 MILES SOUTHWEST OF VALMY...AND MOVING NORTHEAST AT
25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING. AREAS OF BLOWING DUST WILL LOCALLY
REDUCE VISIBILITY.
* LOCATIONS IMPACTED INCLUDE...
WINNEMUCCA...
GOLCONDA...
TRENTON CANYON MINE...
LONE TREE MINE AND VALMY...
INTERSTATE 80 FROM WINNEMUCCA TO VALMY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 4060 11696 4043 11734 4045 11735 4053 11731
4067 11731 4068 11761 4076 11766 4084 11766
4085 11773 4109 11790 4129 11745
TIME...MOT...LOC 0520Z 240DEG 20KT 4106 11774 4053 11736
TURNERThe office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 5:50 PM PDT | Special Weather Statement | LKN | 25 min | |
| Apr 22, 6:24 PM PDT | Special Weather Statement | LKN | 51 min | |
| Apr 22, 7:17 PM PDT | Special Weather Statement | LKN | 43 min | |
| Apr 22, 8:26 PM PDT | Special Weather Statement | LKN | Elko | 49 min |
Nearby
Special Weather Statements in Nevada, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.